Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 42, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 26, 2016, 4:49 PM CDT for Jackson County, White County, Woodruff County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 4:49 PM CDT (21:49 UTC)
- Expired
- May 26, 2016, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 85 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:05 PM CDT | FLASH FLOOD | Bradford, AR | NUMEROUS STREETS FLOODED IN THE CITY OF BRADFORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2276 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
305
WGUS54 KLZK 262149
FFWLZK
ARC067-145-147-270045-
/O.NEW.KLZK.FF.W.0042.160526T2149Z-160527T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
449 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN JACKSON COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN WOODRUFF COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN WHITE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 745 PM CDT
* AT 446 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM THAT
ARE PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES
THAT AS MUCH AS THREE INCHES OF RAIN HAS FALLEN IN THE PAST
SEVERAL HOURS AND WITH ADDITIONAL THUNDERSTORMS EXPECTED TO MOVE
INTO THIS AREA...FLASH FLOODING IS LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SEARCY... BALD KNOB... JUDSONIA...
KENSETT... RUSSELL... WEST POINT...
CROSBY... STEPROCK... HURRICANE LAKE WMA...
BRADFORD... ALBION... VELVET RIDGE...
WORDEN... ARMSTRONG SPRINGS... SUNNYDALE...
POSSUM GRAPE... DENMARK... ROOSEVELT...
PLAINVIEW IN WHITE C...
INGLESIDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3519 9145 3522 9188 3553 9168 3552 9127
$$
56What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:55 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 26, 2:55 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 255 PM CDT THU MAY 26 2016 .SHORT TERM...Tonight Through Friday Night Summerlike conds noted acrs the FA this aftn...with temps running in the 80s and sfc dewpoints AOA 70 degrees. Starting to see a few SHRA/TSRA form this aftn acrs the FA, and expect coverage to incrs later this aftn and tngt. Another area of convection was working into SWRN AR as well...assocd with an apchg upr impulse. Airmass is quite unstable ovr the area...with 18Z LZK sounding data showing SBCAPE values arnd 5000 J/KG. Capping inversion has also weakened compared to earlier today. Overall concern for any svr storms rmns the same...with large hail and damaging downburst winds the being the primary threat. Cont with current fcst trends by incrsg POPs ovr the FA this evening. Timing/location of small scale features wl cont to have an impact on convective trends as the fcst pd progresses. This factor...combined with a contd series of upr lvl impulses lifting NEWD acrs the mid-south...wl result in several additional rounds of convection acrs AR Fri and Fri ngt. Heaviest rainfall still looks to be ovr WRN AR where 1 to 3 inches are possible. Not planning for any FF watches attm, but wl cont to monitor trends into Fri. && .Long Term... Saturday through Monday... A strong shortwave trough will rotate northeast from the base of a large trough over the western CONUS towards the Central Plains. This will place Arkansas under west-southwest flow aloft within a broad upper level ridge axis. The lower troposphere is expected to remain cool behind the Saturday night/Sunday morning cold front. The weak upper level ridge axis moving over Arkansas will spread some weak forcing for subsidence over the region...but is also associated with increasing tropospheric thickness values. Increasing thickness values with cool air in place implies that warm air advection or latent heat release must be occurring to compensate for the unusually cool air near the surface. With ongoing rain shower or thunderstorm activity unlikely due to weak subsidence aloft... warm air advection aloft is the most likely explanation for the increasing thickness values over the state. The GFS and ECMWF both advertise a persistent warm air advection pattern from the 850 - 700 mb layer through Monday. This will send warm moist air over the state resulting in cloudy skies and increasing rain chances after sunset Sunday through Monday morning. Temperatures will stay cool on Monday due to the cloud cover in place...but elevated rain showers and thunderstorms will become more likely and increase in coverage Monday morning as the persistent warm air advection pattern and associated isentropic lift continues. The threat of severe storms appears to be very low at this time...but some locally heavy rainfall and localized flooding is possible. Monday evening through Thursday... The persistent warm air advection during the day on Monday will eventually result in a warm front moving north across Arkansas Monday afternoon. This will likely result in a decrease in the coverage of rain showers and thunderstorms as the primary lifting mechanism driving that activity will move north with the low-level cool air mass north of the warm front. Isolated to scattered storms are still possible south of the front Monday late afternoon and evening. If any storms develop during this time...they are more likely to be strong as they will not be elevated above a cool low- level airmass. The Central Plains shortwave trough will continue to move slowly east towards Missouri on Tuesday while a strong shortwave trough will dive south out of Canada over the western Great Lakes region. The combination of these two features will result in some large scale forcing for ascent over Arkansas Tuesday and Tuesday night. Scattered to numerous storms are likely across the state during this time with ample moisture...and little cap in place for free convection. The lack of significant capping does at least make severe thunderstorms less of a threat as storms are likely to develop before CAPE values can increase too high resulting in many strong storms instead of scattered severe storms. Localized heavy rainfall and flooding may become more of a threat on Tuesday as precipitation efficiency will be fairly high. The shortwave troughs will move east of Arkansas Tuesday night into Wednesday sending a cold front south across the state. As the front moves across the area...another round of showers and thunderstorms will likely accompany its passage. Behind the front on Wednesday... we will likely catch at least a short break from rainfall as low- level cold air advection and subsidence aloft help to dry out the atmosphere a bit. With another upper trough over the southwestern CONUS though...a return to southerly flow over the cool low-level air mass will bring moisture back into the region quickly Wednesday night through Thursday. This return to southerly flow aloft will result in a veering wind profile with height indicative of large scale warm air advection and the potential for hit and miss rain shower and thunderstorm activity across the state. Friday through next weekend... Another strong shortwave trough is expected to move over Arkansas on Friday...possibly allowing for widespread showers and thunderstorms for Friday and Friday night. That said...the coverage and intensity of precipitation on Friday will depend on exactly where the shortwave trough moves...therefore this forecast may change in the coming days. Behind this trough however...nearly all guidance agrees that an amplified upper level ridge will build over the Mississippi valley resulting in a return to dry conditions for next weekend and possibly into early next week. && .LZK Watches/Warnings/Advisories...NONE. && Short term...44 / Long term...Cavanaugh
Hazardous weather outlook, May 26, 4:14 AM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 414 AM CDT THU MAY 26 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 414 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY BY TONIGHT...AS AN UPPER LEVEL SYSTEM MOVES UP FROM THE SOUTHWEST. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...WITH MARGINALLY SEVERE HAIL AND DAMAGING WINDS THE PRIMARY CONCERN. ALSO...ANY STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH COULD LEAD TO LOCALIZED FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ON FRIDAY. AGAIN...SOME STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE. HEAVY RAINFALL WILL AGAIN BE A CONCERN WITH ANY STRONGER STORMS AS WELL. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR SATURDAY...SOME OF WHICH COULD BECOME STRONG TO SEVERE. EXPECT LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST STORMS. HOWEVER...THE THREAT FOR WIDESPREAD AND ORGANIZED SEVERE WEATHER WILL REMAIN SOMEWHAT LOW FOR SATURDAY AS THE MAIN ENERGY WITH THE STORM SYSTEM MOVES NORTH OF THE REGION. BEYOND SATURDAY...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST EACH DAY. HOWEVER...EXPECT MORE ISOLATED ACTIVITY...AND WITH BEST CHANCES FOR SHOWERS AND THUNDERSTORMS EXPECTED DURING THE AFTERNOON HOURS. ORGANIZED AND WIDESPREAD SEVERE WEATHER IS NOT EXPECTED SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. HOWEVER...SOME ISOLATED STRONG TO SEVERE STORMS COULD BE SEEN...AS WELL AS SOME LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME...DUE TO THE LIMITED NATURE OF THE SEVERE WEATHER THREAT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 57/62
In the hours before
Special weather statement, May 26, 4:32 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
432 PM CDT THU MAY 26 2016
ARZ065-262200-
DESHA AR-
432 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DESHA COUNTY UNTIL 500 PM
CDT...
AT 432 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROHWER...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROHWER... TILLAR... WATSON...
KELSO... MCGEHEE... YANCOPIN...
LUCCA LANDING... MCARTHUR...
LAT...LON 3402 9090 3402 9099 3396 9097 3400 9102
3398 9109 3393 9101 3387 9107 3380 9102
3379 9113 3372 9114 3370 9122 3357 9136
3365 9145 3375 9145 3396 9121 3395 9114
3400 9116 3412 9102 3410 9088 3409 9087
TIME...MOT...LOC 2132Z 227DEG 51KT 3371 9135
56Special weather statement, May 26, 4:41 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
441 PM CDT THU MAY 26 2016
ARZ016-025-033-262215-
WHITE AR-JACKSON AR-INDEPENDENCE AR-
441 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...SOUTHEASTERN
INDEPENDENCE AND NORTHEASTERN WHITE COUNTIES UNTIL 515 PM CDT...
AT 441 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RUSSELL...OR 13 MILES NORTHWEST OF AUGUSTA...MOVING NORTHEAST AT 60
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWPORT... BALD KNOB... TUCKERMAN...
DIAZ... SWIFTON... GRUBBS...
RUSSELL... JACKSONPORT... BRADFORD...
CAMPBELL STATION... VELVET RIDGE... MACKS...
OLYPHANT... THIDA... STEGALL...
ERWIN... POSSUM GRAPE... DENMARK...
KENYON... INGLESIDE...
LAT...LON 3544 9132 3545 9135 3544 9135 3543 9137
3542 9135 3529 9154 3542 9169 3590 9113
3589 9111 3588 9104 3563 9104
TIME...MOT...LOC 2141Z 227DEG 51KT 3541 9155
56The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:11 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Prairie | 22 min |
| May 26, 4:32 PM CDT | Special Weather Statement | LZK | Desha | 28 min |
| May 26, 4:41 PM CDT | Special Weather Statement | LZK | Jackson | 34 min |
| May 26, 4:54 PM CDT | Special Weather Statement | LZK | Grant | 36 min |
| May 26, 4:55 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Pulaski, Saline | 23 min |
| May 26, 5:03 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 27 min |
| May 26, 6:05 PM CDT | Special Weather Statement | LZK | Van Buren | 25 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.